The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

atripla side affects

Jan 13, 2009

hi been on atripla now for 6 months and have persistant itching on the skin with sketchyness and headaches. How long will it take for these side affects to go away or if I should consider changing meds ?

Response from Dr. Young

Hello and thanks for your post.

If you've had persistent symptoms for 6 months (yikes!), it's unlikely that they're going to get better on their own.

The "sketchiness" that you describe is common in the first weeks of efavirenz (part of Atripla, Sustiva, Stocrin). The side effect can be worse for some patients if they take their medications with food. If it hasn't gotten better after 6 months, it's unlikely to improve further.

I'd talk to your doctor about alternative treatments that you could switch to.

Best of health, BY

last stage of hiv
Re Still Sick

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint